MAUDE Adverse Event Report: DATASCOPE CORP. - FAIRFIELD LINEAR 7.5 FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. - FAIRFIELD LINEAR 7.5 FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0480-02
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation: sr.Cardiovascular tech.Complete event site address line 2: (b)(6).The device has not been returned to the manufacturer so we are unable to complete an evaluation.If provided we will send a supplemental report with our additional findings.Complaint record id # (b)(4).Device not returned.
 
Event or Problem Description
It was reported that after almost five hours of intra-aortic balloon (iab) therapy, a leak occurred and blood was backing up to the console.The console did not stop and no alarms were generated.The iab was removed and a leak was found in the distal part of the iab.There was no patient harm or adverse event reported.
 
Additional Manufacturer Narrative
The product was returned with the membrane completely unfolded and blood on the interior and exterior of the catheter and between the catheter and the sheath.The extender tubing was also returned.An underwater leak test of the balloon, catheter, y-fitting, extracorporeal and extender tubing was performed and a leak was detected on the membrane approximately 1.5cm from the rear seal measuring 0.025cm in length.The reported problem was most likely triggered by a leak which was found on the membrane.Under magnification, a whitish patch was observed around the leak.This whitish patch is the typical appearance of an abrasion mark which is caused by calcified plaque in the aorta.A lot history record review was completed for the reported product.No nonconformances were found that are considered to be related to the event.Reference complaint #(b)(4).

Brand Name
LINEAR 7.5 FR. 40CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer (Section G)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer Contact
brian schaeffer
15 law drive
fairfield, NJ 
MDR Report Key16488160
Report Number2248146-2023-00156
Device Sequence Number5899484
Product Code DSP
UDI-Device Identifier10607567106571
UDI-Public10607567106571
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K041281
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2025
Device Model Number0684-00-0480-02
Device Catalogue Number0684-00-0475
Device Lot Number3000258497
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2023
Supplement Date Received by Manufacturer04/27/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date04/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexMale
Patient Weight67 KG